Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have red rashes all over arms. Suggest medicine?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4128 Questions
i have rashes (small small dot kind) all over my both arms..... at the joint of the arms its vry red , same at the top of the is there for last one week.... i am currently in US and would request you to prescribe a medicine thats available over the counter.. thnanks
Posted Sun, 15 Sep 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 5 hours later
Brief Answer:
Do not worry you will be alright in few days

Detailed Answer:

Welcome and thanks for posting your query to XXXXXXX

I can understand your concern for the rash over both the arms form a week period.

I have gone through the good resolution pictures sent by you and can make out that the rash is extending from your arm pits to way below the elbow joint and especially more pronounced at armpit and elbow area on its inner side.

Let me reassure you first that this rash is not at all a serious problem and is simple allergic phenomenon to either environmental factor such as sunlight and heat or also due to contact with synthetic clothes or sweating or due to compound effect of any or all of these things.

This is a quite simple problem which we see in our day to day practice and persist for only the time till the aggravating factor is present. So the most important part in your management is avoidance of the aggravating factor enumerated all above.

For the betterment kindly follow the suggestions below:

1.     Avoid direct sunlight and hot – humid climate.

2.     Wear cotton clothes and avoid synthetic clothes.

3.     Stay in cool environment and avoid sweating.

4.     Take two time bath once in morning and at night time which will soothe your skin and prevent the aggravation of the problem

5.     Do not Pinch pop or squeeze or rub any area.

6.     Do not use any deodorants or any cosmetics over and near the affected area.

7.     Do cold compression over the affected area. Take a wet towel soaked in cold water and apply it for 5-10 minutes for 3-4 times a day.

For the part of treatment kindly follow the suggestions below:

1.     Apply over the counter available calamine lotion over the affected area in day and afternoon time. Apply it in very thin layer.

2.     Apply Fluticasone cream or Hydrocortisone cream in a thin layer in morning and at night time. Apply in a very thin layer so that it should not be visible to naked eye. You can apply it for 7 days and then stop it after that.

3.     If there is any irritation or itching is present then can take tablet “Loratadine” or “Levocetrizine” one time if it is less or up to three times if it is more. If these are not available as over the counter then you can take Benadryl (diphenhydramine) for 2-3 time in day, but be cautious about bit sedation.

I again reassure you that you will be quite alright in next few days if you will avoid the aggravating factors. Don’t go for any outings which can aggravate the problem. This problem will not going to leave any spot or marks or scars so don’t worry about the possibility of any marks.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor